Skip to main content
×
Home

UNIVERSAL COMPUTABLY ENUMERABLE EQUIVALENCE RELATIONS

  • URI ANDREWS (a1), STEFFEN LEMPP (a2), JOSEPH S. MILLER (a3), KENG MENG NG (a4), LUCA SAN MAURO (a5) and ANDREA SORBI (a6)...
Abstract
Abstract

We study computably enumerable equivalence relations (ceers), under the reducibility $R \le S$ if there exists a computable function f such that $x\,R\,y$ if and only if $f\left( x \right)\,\,S\,f\left( y \right)$ , for every $x,y$ . We show that the degrees of ceers under the equivalence relation generated by $\le$ form a bounded poset that is neither a lower semilattice, nor an upper semilattice, and its first-order theory is undecidable. We then study the universal ceers. We show that 1) the uniformly effectively inseparable ceers are universal, but there are effectively inseparable ceers that are not universal; 2) a ceer R is universal if and only if $R\prime \le R$ , where $R\prime$ denotes the halting jump operator introduced by Gao and Gerdes (answering an open question of Gao and Gerdes); and 3) both the index set of the universal ceers and the index set of the uniformly effectively inseparable ceers are ${\rm{\Sigma }}_3^0$ -complete (the former answering an open question of Gao and Gerdes).

Copyright
References
Hide All
[1] Becker H. and Kechris A. S., The descriptive set theory of polish group actions . London Mathematical Society Lecture Notes Series, vol. 232, Cambridge University Press, 1996.
[2] Bernardi C., On the relation provable equivalence and on partitions in effectively inseparable sets. Studia Logica, vol. 40 (1981), pp. 2937.
[3] Bernardi C. and Montagna F., Equivalence relations induced by extensional formulae: Classifications by means of a new fixed point property. Fundamenta Mathematicae, vol. 124 (1984),pp. 221232.
[4] Bernardi C. and Sorbi A., Classifying positive equivalence relations, this Journal, vol. 48 (1983), no. 3, pp. 529538.
[5] Case J., Periodicity in generations of automata. Mathematical Systems Theory, vol. 8 (1974),pp. 1532.
[6] Cenzer D., Harizanov V. S., and Remmel J. B., and equivalence structures. Annals of Pure and Applied Logic, vol. 162 (2011), no. 7, pp. 490503.
[7] Cleave J. P., Creative functions. Zeitschrift für mathematische Logik und Grundlagen der Mathematik, vol. 7 (1961), pp. 205212.
[8] Coskey S., Hamkins J. D., and Miller R., The hierarchy of equivalence relations on the natural numbers under computable reducibility. Computability, vol. 1 (2012), pp. 1538.
[9] Yu L. Ershov, Positive equivalences. Algebra and Logic, vol. 10 (1973), no. 6, pp. 378394.
[10] Yu L. Ershov, Theorie der Numerierungen I. Zeitschrift für mathematische Logik und Grundlagen der Mathematik, vol. 19 (1973), pp. 289388.
[11] Yu L. Ershov, Theorie der Numerierungen II. Zeitschrift für mathematische Logik und Grundlagen der Mathematik, vol. 19 (1975), pp. 473584.
[12] Ershov Yu. L., Theorie der Numerierungen III. Zeitschrift für mathematische Logik und Grundlagen der Mathematik, vol. 23 (1977), pp. 289371.
[13] Ershov Yu. L., Theory of numberings. Nauka, Moscow, 1977.
[14] Fokina E. and Friedman S. D., Equivalence relations on computable structures. In CiE 2009, Lecture Notes in Computer Science, vol. 5635, pp. 198–207, Springer-Verlag, Berlin, Heidelberg, 2009.
[15] Fokina E. and Friedman S. D., On1 equivalence relations over the natural numbers. Mathematical Logic Quarterly, vol. 58 (2012), no. 1–2, pp. 113124.
[16] Fokina E., Friedman S. D., Harizanov V., Knight J. F., McCoy C., and Montalban A., Isomorphism relations on computable structures, this Journal, vol. 77 (2012), no. 1, pp. 122132.
[17] Fokina E., Friedman S. D., and Nies A., Equivalence relations that are 3 -complete for computable reducibility. In Logic, Language, Information and Computation, 19th International Workshop, WoLLIC 2012, Buenos Aires, Argentina, September 3–6, 2012, Ong L. and de Queiroz, R. (editors), Lecture Notes in Computer Science, vol. 7456, pp. 26–34, Springer-Verlag, Berlin, Heidelberg, 2012.
[18] Fokina E., Friedman S. D., and Törnquist A., The effective theory of Borel equivalence relations. Annals of Pure and Applied Logic, vol. 161 (2010), pp. 837850.
[19] Gao S., Invariant descriptive set theory . Pure and Applied Mathematics (Boca Raton). CRC Press, Boca Raton, Florida, 2009.
[20] Gao S. and Gerdes P., Computably enumerable equivalence realations. Studia Logica, vol. 67 (2001), pp. 2759.
[21] Lachlan A. H., Initial segments of one-one degrees. Pacific Journal of Mathematics, vol. 29 (1969), pp. 351366.
[22] Lachlan A. H., A note on positive equivalence relations. Zeitschrift für mathematische Logik und Grundlagen der Mathematik, vol. 33 (1987), pp. 4346.
[23] Mal’tsev A. I., Towards a theory of computable families of objects. Algebra i Logika, vol. 3 (1963), no. 4, pp. 531.
[24] San Mauro L., Forma e complessità. uno studio dei gradi delle relazioni di equivalenza ricorsivamente enumerabili . Master’s thesis, University of Siena, July 2011. (in Italian).
[25] Montagna F., Relative precomplete numerations and arithmetic. Journal of Philosophical Logic, vol. 11 (1982), pp. 419430.
[26] Myhill J., Creative sets. Zeitschrift für mathematische Logik und Grundlagen der Mathematik, vol. 1 (1955), pp. 97108.
[27] Nies A., Undecidable fragments of elementary theories. Algebra Universalis, vol. 35 (1996),pp. 833.
[28] Odifreddi P., Classical recursion theory , vol. II, Studies in Logic and the Foundations of Mathematics, vol. 143, North-Holland, Amsterdam, 1999.
[29] Rogers H. Jr, Theory of recursive functions and effective computability. McGraw-Hill, New York, 1967.
[30] Shavrukov V. Yu., Remarks on uniformly finitely positive equivalences. Mathematical Logic Quarterly, vol. 42 (1996), pp. 6782.
[31] Smullyan R., Theory of formal systems . Princeton University Press, Princeton, New Jersey, 1961. Annals of Mathematical Studies, vol. 47.
[32] Soare R. I., Recursively enumerable sets and degrees. Perspectives in Mathematical Logic, Omega Series. Springer-Verlag, Heidelberg, 1987.
[33] Visser A., Numerations, λ-calculus arithmetic, To H. B. Curry: Essays on combinatory logic, lambda calculus and formalism (Seldin J. P. and Hindley J. R., editors), pp. 259284. Academic Press, London, 1980.
[34] Young P. R., Notes on the structure of recursively enumerable sets. Notices of the American Mathematical Society, vol. 10 (1963), p. 586.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords:

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 19 *
Loading metrics...

Abstract views

Total abstract views: 126 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 11th December 2017. This data will be updated every 24 hours.